MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® TIEMANN MODEL UROLOGICAL CATHETER COUDE TIP

C.R. BARD, INC. (COVINGTON) -1018233 BARD® TIEMANN MODEL UROLOGICAL CATHETER COUDE TIP
Model Number 010114
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that customer received the intermittent catheters were twisted and unlevel.Stated that the customer suspect the issue occurred during packaging.Per additional information received via form with sample returned on (b)(6)2022 , customer stated that catheters were in individual packaging, all twisted.Also stated that for $20 per catheter, they would think that they could get one that was not so twisted.Customer thought catheter were twisted when the workers were jamming them into packages and poor-quality control.Per notification from investigator on (b)(6)2022 , during sample evaluation it was found that the coude tip and indicator notch were found to be misaligned.
 
Event or Problem Description
It was reported that customer received the intermittent catheters were twisted and unlevel.Stated that the customer suspect the issue occurred during packaging.Per additional information received via form with sample returned on 05jul2022, customer stated that catheters were in individual packaging, all twisted.Also stated that for (b)(6)per catheter, they would think that they could get one that was not so twisted.Customer thought catheter were twisted when the workers were jamming them into packages and poor-quality control.Per notification from investigator on 07oct2022, during sample evaluation, it was found that the coude tip and indicator notch were found to be misaligned.
 
Additional Manufacturer Narrative
The reported event was confirmed as manufacturing related.14 tiemann coude catheters were returned unopened.No visual defects were noted on the surface of the catheters.The coude tips had some curve.Sample meets specification "accept any curve unless catheter is completely straight".The eyes were not noted to have any flashing.The catheters were labelled 1-14 for identification.The coude tips were aligned with the coude indicator notch with no issues for 11 of the 14 catheters returned.When catheter 3 was removed from the packaging and laid flat, the coude tip did not appear to align with the indicator notch, however, once the sample was secured with tape and straightened, the tip and notch were aligned.Catheters 4 and 6 were removed from the packaging and laid flat, the coude tip and indicator notch did not appear to be aligned, once straightened and secured with tape the coude tip and indicator notch were still not aligned.A potential root cause for this event could be, "machine error".The device was not used for treatment or diagnostic purposes.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.A label/pack review is not required as a review of the label could not have prevented the reported event.Correction: g h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was inspected.

Brand Name
BARD® TIEMANN MODEL UROLOGICAL CATHETER COUDE TIP
Common Device Name
UROLOGICAL CATHETER COUDE TIP
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15624518
Report Number1018233-2022-07940
Device Sequence Number6470682
Product Code KOD
UDI-Device Identifier00801741029868
UDI-Public(01)00801741029868
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2026
Device Model Number010114
Device Catalogue Number010114
Device Lot NumberNGGP0157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer02/22/2023
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown